Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 79, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jun 16, 2011, 4:09 PM EDT. It took effect at Jun 17, 2011, 10:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2011, 4:09 PM EDT (20:09 UTC)
- In effect from
- Jun 17, 2011, 10:00 AM EDT
- Expired
- Jun 18, 2011, 3:28 AM EDT
- In force
- 17 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
362 WHUS71 KBOX 162009 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 409 PM EDT THU JUN 16 2011 ANZ255-256-170415- /O.NEW.KBOX.SC.Y.0079.110617T1400Z-110618T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 409 PM EDT THU JUN 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
204 WHUS71 KBOX 170328 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1128 PM EDT THU JUN 16 2011 ANZ255-256-171130- /O.CON.KBOX.SC.Y.0079.110617T1400Z-110618T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1128 PM EDT THU JUN 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
345 WHUS71 KBOX 170740 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 340 AM EDT FRI JUN 17 2011 ANZ231>234-236-171545- /O.EXB.KBOX.SC.Y.0079.110617T1600Z-110617T2200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- NARRAGANSETT BAY- 340 AM EDT FRI JUN 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-171545- /O.EXT.KBOX.SC.Y.0079.110617T1400Z-110618T0900Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 340 AM EDT FRI JUN 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EDT SATURDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
605 WHUS71 KBOX 171441 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1041 AM EDT FRI JUN 17 2011 ANZ255-256-172245- /O.CON.KBOX.SC.Y.0079.000000T0000Z-110618T0900Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1041 AM EDT FRI JUN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-236-172200- /O.CON.KBOX.SC.Y.0079.110617T1600Z-110617T2200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- NARRAGANSETT BAY- 1041 AM EDT FRI JUN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
451 WHUS71 KBOX 172300 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 700 PM EDT FRI JUN 17 2011 ANZ255-256-180700- /O.EXT.KBOX.SC.Y.0079.000000T0000Z-110618T1000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 700 PM EDT FRI JUN 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT SATURDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
453 WHUS71 KBOX 180302 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1102 PM EDT FRI JUN 17 2011 ANZ255-256-181000- /O.CON.KBOX.SC.Y.0079.000000T0000Z-110618T1000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1102 PM EDT FRI JUN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
488 WHUS71 KBOX 180728 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 328 AM EDT SAT JUN 18 2011 ANZ255-256-181530- /O.CAN.KBOX.SC.Y.0079.000000T0000Z-110618T1000Z/ /O.NEW.KBOX.SW.Y.0028.110618T0728Z-110618T1800Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 328 AM EDT SAT JUN 18 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ235-237-181530- /O.NEW.KBOX.SW.Y.0028.110618T0728Z-110618T1800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 328 AM EDT SAT JUN 18 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 3:56 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 16, 3:56 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 356 PM EDT THU JUN 16 2011 .SYNOPSIS... UNSETTLED WEATHER IS EXPECTED AT TIMES FRI/SAT WITH SCATTERED SHOWERS/THUNDERSTORMS. MAINLY DRY AND PLEASANT WEATHER SHOULD RETURN SUN/MON AS WEAK HIGH PRESSURE BUILDS OVER THE REGION. HUMIDITY LEVELS WILL LIKELY INCREASE BY THE MIDDLE TO LATE PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 200 PM UPDATE...DIURNAL CUMULUS CLOUDS HAVE DEVELOPED ACROSS S NH/W MA WITH A THIN VEIL OF HIGH CIRRUS CLOUDS SLOWLY WORKING ACROSS SOUTHERN AREAS THIS AFTERNOON. DEWPTS CONTINUE TO BE A STICKY POINT...DROPPING IN SOME AREAS WHILE ACTUALLY RISING IN OTHERS. MOS GUIDANCE SUITE NOT HANDLING THIS WELL...SO HAVE BEEN UPDATING BY HAND ON THE GRIDS. ALSO NOTING AN ISOLD TSTM SW OF ALBANY AS WELL AS A FEW SHOWERS/TSTMS ACROSS SW ME. LOOKS LIKE THE REGION IS SANDWICHED IN DRY WEATHER AS HIGH PRES BUILDS ACROSS. TEMPS HAVE REBOUNDED NICELY FROM THE COOL READINGS EARLY THIS MORNING ESPECIALLY ACROSS WESTERN VALLEY LOCATIONS AND ARE PRETTY MUCH ON TARGET. 1040 AM UPDATE...STILL NOTING A POCKET OF LOW CLOUDS ACROSS CENTRAL CT VALLEY ACROSS SW NH INTO CENTRAL FRANKLIN/HAMPSHIRE COUNTIES. TEMPS HAVE BEEN HELD BACK ACROSS CT VALLEY DUE TO THE CLOUDS... THOUGH STARTING TO RESPOND AS CLOUD BREAK UP. ALSO NOTED DEWPTS ARE HIGHER THAN FORECAST AND NOT FALLING BACK AS MODELS HAVE TRENDED THIS MORNING. MADE MAJOR ADJUSTMENTS TO THE DEWPTS...BUT DO THINK THEY WILL BRIEFLY DROP AROUND MID TO LATE AFTERNOON. EXPECT MAINLY CLEAR SKIES EXCEPT FOR SOME HIGH CLOUDS STARTING TO WORK INTO CT AHEAD OF APPROACHING SYSTEM. ALSO MADE ADJUSTMENTS TO TEMPS ACROSS WESTERN AREAS. STILL THINK THAT TEMPS WILL REBOUND TO THE 80S FOR MOST AREAS...BUT WILL NEED TO MONITOR ACROSS CT VALLEY OF MA/NH FOR ADJUSTMENTS. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... TONIGHT... AFTER A MOSTLY CLEAR EVENING...CLOUD COVER TO BEGIN BUILDING OVER FROM SW TO NE IN ADVANCE OF CUTOFF MOVING E FROM THE GREAT LAKES AND ATTENDANT SFC WARM FRONT. DUE TO CONVERGENT FLOW ALOFT...COUPLED WITH ENERGY PUSHING DOWN FROM NRN QC AND LABRADOR /AND SLOW MOVING MID LVL RIDGE/ SUSPECT MUCH OF THE ENERGY FROM THESE TWO FEATURES WILL WASH OUT AS IT APPROACHES THE SUBSIDENCE/DRIER AIR. THEREFORE...CONTINUE TO SLOW PROGRESSION OF POPS INTO THE CWA UNTIL AFTER 06Z TIMEFRAME. AT THIS POINT THE FOCUS LIES ON AN H925 TO H85 SLY LLJ ASSOCIATED WITH THE SFC AND LLVL WARM FRONTS. SUSPECT THAT PRECIP ACTIVITY N OF THE WEAKENING SFC LOW WILL DIMINISH...GIVING WAY TO MOIST LIFT PROVIDED BY THE LLJ. THEREFORE...WILL TREND HIGHEST /IN THIS CASE LIKELY/ POPS TOWARD THE S AND W TOWARD 12Z WITH THE INCOMING LLJ. FOR NOW...HAVE ONLY MENTIONED AN ISOLATED CHANCE FOR TS...AS THE COLUMN STABILIZES SOMEWHAT PRIOR TO THE WARM FRONT ARRIVAL. HOWEVER...WITH LAPSE RATES HOVERING AROUND 6C/KM AND AN INCOMING LLJ...A RUMBLE OF THUNDER CANNOT BE RULED OUT. OVERNIGHT MINS WILL LIKELY BE WARM COMPARED TO PREVIOUS NIGHTS DUE TO HIGHER DEWPTS AND MORE CLOUD COVER. ALSO...EXPECT SOME FOG AND STRATUS DEVELOPMENT ALONG THE S SHORE OF RI...CAPE AND ISLANDS AS THE FLOW TURNS SLY AND MARINE STRATUS SETS UP. FRIDAY... WITH SFC WARM FRONT SHIFTING TOWARD THE N AND E AND H5 COLD POOL CENTERED ALMOST DIRECTLY OVER SNE AROUND 00Z...CONDITIONS LOOK GOOD FOR DESTABILIZATION DURING THE HEAT OF THE DAY FRIDAY. THE PRIMARY ISSUE LOOKS TO BE PDS OF HEAVY RAINFALL IN ANY CONVECTION AS THE COLUMN IS PROGGED TO BE NEARLY SATURATED BY VARIOUS MODELS. THEREFORE...CAPE PROFILES ARE SKINNY WITH A VERY HIGH WARM CLOUD DEPTH OF AROUND 10KFT. SLY LLJ PERSISTS OVER THE REGION AS WELL...FURTHER ADDING TO THE FLUX OF MOISTURE OVER THE REGION. THE KEY WILL BE WHETHER THERE IS A BREAKOUT IN THE CLOUDS ALLOWING LLVL TEMPS TO INCREASE AND FURTHER STEEPENING LAPSE RATES. FOR NOW...CURRENT THINKING SUGGESTS THERE WILL BE A SIGNIFICANT AMOUNT OF CLOUDINESS TO START THE DAY...WHICH WILL KEEP SFC TEMPS LOWER. WILL SUGGEST SOME THUNDER...BUT HOLD OFF ON ANY ENHANCED WORDING GIVEN THE NATURE OF THREAT ATTM. TEMPS WILL LIKELY BE A BIT COOLER EVEN WITH INCREASING DEWPTS AND SLY FLOW DUE TO CLOUD COVER. MET AND MAV BOTH SUGGEST MID TO UPPER 70S WHICH MAY BE REASONABLE...SAVE FOR ANY LOCATIONS THAT BREAK OUT INTO THE SUN. && .LONG TERM /SATURDAY THROUGH THURSDAY/... HIGHLIGHTS... *SCT SHOWERS/THUNDERSTORMS MAINLY SAT AFTERNOON/EARLY EVENING *MAINLY DRY WEATHER WITH PLEASANT TEMPS/HUMIDITY LEVELS SUN/MON *INCREASING HUMIDITY LEVELS BY THE MIDDLE TO END OF NEXT WEEK DETAILS... SATURDAY... ALTHOUGH THE MAIN SHORTWAVE WILL HAVE MOVED EAST OF THE REGION...500 MB TEMPERATURES REMAIN COLD BETWEEN -11C AND -13C. WHILE MUCH OF THE DAY WILL FEATURE PARTLY SUNNY SKIES...THE COLD AIR ALOFT WILL RESULT IN MLCAPES AROUND 400 TO 800 J/KG. THIS SHOULD BE ENOUGH TO TRIGGER MAINLY AFTERNOON/EARLY EVENING SCATTERED SHOWERS AND THUNDERSTORMS. WEAK WIND FIELDS AND LIMITED INSTABILITY WILL PROBABLY KEEP MOST OF THE ACTIVITY BELOW SEVERE LIMITS...BUT AN ISOLATED SEVERE HAIL REPORT CAN NOT BE RULED OUT. LOCALLY HEAVY RAINFALL AND PEA SIZE HAIL WILL LIKELY BE THE MAIN THREATS WITH THE ACTIVITY. THE BEST CHANCE FOR THIS MAY END UP ACROSS EAST CENTRAL MA NEAR THE SEA BREEZE FRONT. AS FOR HIGH TEMPERATURES ON SAT...HIGHS WILL MAINLY BE WELL INTO THE 70S TO LOWER 80S ALTHOUGH IT WILL BE COOLER ALONG THE IMMEDIATE COAST. SUNDAY AND MONDAY... THE CLOSED UPPER LEVEL LOW WILL BE LIFTING FURTHER EAST INTO THE CANADIAN MARITIMES. THIS SHOULD YIELD MAINLY A DRY NORTHWEST FLOW ALOFT AND AT THE SURFACE SUN AND MON. THERE IS A LOW PROBABILITY THAT AN MCS COULD CLIP THE WESTERN AND SOUTHERN PORTIONS OF OUR REGION SOMETIME SUNDAY INTO SUNDAY NIGHT. WILL INCLUDE SOME SLIGHT CHANCE POPS AT THIS TIME ACROSS OUR WESTERN/SOUTHERN ZONES...BUT FEEL THE MAJORITY IF NOT ALL OF THE MCS SHOULD GENERALLY PASS TO OUR SOUTH AND WEST WHERE THE BETTER INSTABILITY RESIDES. HOWEVER...LATER SHIFTS WILL HAVE TO KEEP ALERT THAT THIS DOES NOT TREND FURTHER NORTH WHICH COULD MEAN A WETTER PERIOD OF WEATHER THAN IS CURRENTLY BEING FORECAST. OTHERWISE...EXPECT HIGHS WELL INTO THE 70S TO LOWER 80S WITH COMFORTABLE HUMIDITY LEVELS. TUESDAY THROUGH THURSDAY... UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST WILL BUILDING NORTHWARD OVER THIS TIME. THIS WILL ALLOW HUMIDITY LEVELS TO BE ON THE INCREASE. LOW CONFIDENCE ON PRECIPITATION POTENTIAL THIS FAR OUT AND ESPECIALLY WITH EVERYTHING BEING CONVECTIVELY DRIVEN THIS TIME OF YEAR. MUCH OF THE TIME WILL BE DRY...BUT THERE WILL BE INCREASING CHANCES OF CONVECTION ESPECIALLY TOWARDS THURSDAY WITH INCREASING HUMIDITY/INSTABILITY ACROSS THE INTERIOR. WILL INCLUDE SOME CHANCE POPS TO COVER THIS POTENTIAL. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THROUGH 00Z...HIGH CONFIDENCE FOR VFR CONDITIONS. HIGH THIN CLOUDS TO WORK ACROSS CT/RI...WHICH WILL CONTINUE TO WORK NE. W-SW WINDS UP TO 10 KT ACROSS THE INTERIOR...OCCASIONALLY UP TO 15 KT ALONG THE S COAST...WHICH SHOULD START TO DIMINISH BY AROUND SUNSET. TONIGHT...HIGH CONFIDENCE FOR VFR THROUGH MOST OF THE NIGHT. EXPECT HIGH CLOUDS ACROSS MOST OF THE REGION BY AROUND 04Z...THEN MID LEVEL CLOUDS WILL PUSH INTO THE CT VALLEY AFTER 06Z. MAY START TO SEE LOCAL MVFR VSBYS IN PATCHY FOG AND SCT SHOWERS ACROSS CENTRAL AND WESTERN AREAS AFTER 06Z. FRIDAY...MEDIUM CONFIDENCE. VFR CONDITIONS EARLY WILL GIVE WAY TO MVFR AND EVEN LOCALIZED IFR IN -SHRA AND SCT TSTMS MAINLY ACROSS CENTRAL AND WESTERN AREAS. BEST CHANCE FOR TSTMS WILL BE OVER THE INTERIOR DURING THE AFTERNOON AND EVENING. S WINDS MAY GUST TO 25 KT OVER SE MA AND RI TERMINALS. KBOS TERMINAL...HIGH CONFIDENCE VFR THROUGH FRIDAY MORNING...THEN MAY LOWER TO MVFR AT TIMES FRIDAY AFTERNOON IN SCT SHOWERS. STILL DO NOT EXPECT SEA BREEZE TO DEVELOP AS W-SW WINDS REMAIN STRONG ENOUGH TO HOLD IT AT BAY. OUTLOOK...SATURDAY THROUGH TUESDAY... SATURDAY AND SATURDAY NIGHT...MEDIUM CONFIDENCE. VFR CONDITIONS EXPECTED THE MAJORITY OF THE TIME...BUT A BRIEF PERIOD OF LOCALIZED MVFR-IFR CONDITIONS ARE POSSIBLY MAINLY SATURDAY AFTERNOON/EARLY EVENING IN SCT SHOWERS/THUNDERSTORMS. SUNDAY THROUGH TUESDAY...MEDIUM CONFIDENCE IN MAINLY VFR CONDITIONS. && .MARINE... THIS AFTERNOON AND TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS. EXPECT THAT WINDS WILL SHIFT FROM THE W TO MORE SLY TONIGHT. FRIDAY...SCA MAY BE NEEDED AS LLJ FORCES BUILDING S SWELL BEGINNING S OF LONG ISLAND THEN REACHING WATERS S OF NEW ENGLAND BY AFTERNOON. SEAS MAY REACH 5 TO 6 FT AT THAT TIME. WHILE IT LOOKS LIKE MIXING OF 25 KT GUSTS IS UNLIKELY DURING THE DAY...AN OCCASIONAL GUST TO 25 KT CANNOT BE RULED OUT. OUTLOOK...SATURDAY THROUGH TUESDAY... LINGERING SOUTHERLY SWELL ACROSS THE SOUTHERN WATERS MAY RESULT IN THE NEED FOR SCA FOR HAZARDOUS SEAS SATURDAY INTO A PORTION OF SATURDAY NIGHT. OTHERWISE...A RATHER WEAK PRESSURE GRADIENT SHOULD KEEP WINDS AND SEAS BELOW SCA THRESHOLDS. && .TIDES/COASTAL FLOODING... ANOTHER ASTRONOMICAL HIGH TIDE IS EXPECTED TONIGHT BETWEEN 11PM AND MIDNIGHT. WHILE THIS TIDE IS CURRENTLY EXPECTED TO BE LOWER THAN PREVIOUS TIDES...FLOW IS GENERALLY OFFSHORE AND SWELL IS EXPECTED TO BE WEAK...CANNOT RULE OUT SOME MINOR SPLASHOVER AND BEACH EROSION AROUND THE TIME OF HIGH TIDE TONIGHT. WILL ONCE AGAIN HIGHLIGHT THE POSSIBILITY IN THE HWO...BUT IT IS UNLIKELY THAT A STATEMENT WILL BE NEEDED. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK NEAR TERM...WTB/EVT SHORT TERM...DOODY LONG TERM...FRANK AVIATION...EVT/FRANK MARINE...WTB/FRANK TIDES/COASTAL FLOODING...DOODY
Hazardous weather outlook, Jun 16, 4:22 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 422 AM EDT THU JUN 16 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 422 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-170830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 422 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.